This is my own story of life with advanced ovarian cancer. I do not offer medical advice, and my treatment decisions are my own. Please talk to your physician or healer and gain as much information as you can about this dreadful disease called cancer. Remember, knowledge is Power!

Monday, May 17

Crab Ass Wendy Whiner

I have just had my next-to-last chemo. My CA-125 is back up to 20 from 12. I try not to get hung up on the numbers- it's still totally within the "normal" range (less than 35) but I'm not liking the spike. I have so much going on with side effects- all separate things that, by themselves, are irksome, distressing, painful or intolerable- all together are really fucking me up.

These days, everything I do (or want to do) requires deep consideration. With all the meds I'm taking, I have to be very careful. Should I take Xanax for anxiety, or narcotics for pain? Can't take 'em both, or even close to when I go to bed. Ambien or Seroquel to sleep? Ambien doesn't work for long and Seroquel is supposed to help with "sleep anxiety" and hot flashes. It's not helping. My Prozac was upped to 60mg a day to help with the hot flashes. That's a lot of Prozac. And it's not helping.

Chemo plays HELL with your GI tract, starting with your mouth. Bleeding gums, mouth sores- fuck that. Got some new mouthwash- it's called Magic Mouthwash, and the pharmacy actually had to compound it for me. It's got a LOT of Lidocaine in it, some antibiotic, antacid and something else. I have to make sure I've eaten first because I'm a total mush mouth after using it.

When it comes to eating, I have to consider what will taste the best when throw it up. Or if it's even gonna pass through. Gross, right? All my cancer/chemo buds know exactly what I'm talkin' about. Laxatives? Sure. Bring 'em on. They're not working. When I need to take a Vicodin after using the bathroom: I AM NOT HAPPY CRAPPER.

I even got some anti-nausea patches called Sancuso. Good shit, Maynard. Especially when they STICK like they're supposed to. They last for 5 days, and in combination with Zofran, Compazine and some steroids, they work great. But I've had 2 patches fall off after 1 day (yes, I put them on right- I'm not a total dipshit).

The sinus thing is driving me crazy. It's been dripping for a year since I started chemo- apparently because my nose hairs are gone, and bleeding and scabbing for about 6 months. It's not going away and feels like it's going deeper.

Thanks for lettin' me share my list of woes. Doesn't make it any better, but maybe y'all know something I don't about fixing them (besides stopping chemo and all meds). I see a lot of doctors now, but see an ENT and a GI doc in my future. Fuck.

Herbals, anyone?


  1. I didn't like my spike either and it was still in the normal range. Then the next time I went to the doc, it was down again. I try not to panic. So much to panic over. But then I did not experience what you are experiencing. I took L Glutamine throughout chemo and that helped with side effects. I'm not sure you want to go that route. You have to check with a doctor. Or at least do some research. There's a lot written on it.

  2. Regardless, at least the end of chemo is near. I remember feeling very crappy - the last chemo. I'm sure you feel better now that I said that. ;-)

  3. L-glutamine helped me with neuropathy. Enemas for the constipation (warm water with some mineral oil thrown in). Gross, I know - but if it works? It did.
    For mouth sores, the only thing that helped was baking powder and salt in warm water rinse. For anxiety - deep breaths.
    Good luck - all of those medications (as you know) can really mess with each other, and with you.

  4. J~ I felt better after reading your Brown Nose post today. I had to take a Vicodin afterwards cuz I think I broke something laughing. Totally worth it! Thanks for that.

    I did try the L Glutamine stuff last year when I was on Taxol. It didn't seem to do much for me, but while on chemo everything is hit or miss.

    Only one more. Only one more. Only one more. Can we jump to next Tuesday and be done with it already? Then I can retire Bitchy McBitcherson and Wendy Whiner. I hate those bitches.

  5. Hang in there. The side effect cascade is a total pain, but it beats being dead. Well, some days. Anyway, you're doing a great job, and you're almost finished. Don't panic over the CA-125; those things wiggle all over the place. It's a sustained increase pattern that you need to watch out for.

    Keep your sense of humor; can you believe you're talking about bowel movements on the interwebz?


  6. Herbals? Of course! And I know how much you LOVE my advice so take thee to the nearest WF and grab you a couple shots. And you KNOW I don't want you to swallow them so bend over baby! It truly does help, I wouldn't make this shit up! My sinuses took over a year to improve so that sucks and I could play golf with the rest of 'em for a long ASS time too so I'm sorry that part took time to heal but happy to report, all is well on the back 40 now.
    Mostly, I want to say I love you and hope you're still keeping your chin up through it all. The beach is beckoning you here with me. We have room and love for as long as you like <3

  7. Shan, I know you're talkin' 'bout that enema thing again, ain'tcha?? I just have trouble envisioning how to take a shot of wheat grass juice up the ass. Or anything, for that matter. This is not a good time!

  8. Have I told you today how much I love you? Cuz I do.


Thanks for taking the time to leave a comment!